MAUDE Adverse Event Report: COOK ENDOSCOPY THE WEB EXTRACTION BASKET

COOK ENDOSCOPY THE WEB EXTRACTION BASKET
Model Number G22776
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: concomitant products: cook conquest ttc lithotriptor cable, unknown reference part number.Initial reporter occupation: unknown.Investigation evaluation: the product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
After a lithotripsy procedure, the physician tested one (1) prior to use cook web extraction basket.The wire of the basket tore close to handle while doing an emergency lithotripsy [see related emdr 1037905-2019-00304].The stone came out of the basket.After the procedure, the users tried to replicate the malfunction on a device of the same lot number outside the patient with the same result.When cook sales representative was there to collect the devices for return, a further check (outside patient) was tried with another basket with same lot number.The wires tore as well [also related emdr 1037905-2019-00304].They checked with same product of another lot number, but as well the wires tore [subject of this report].This occurred prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant products: cook conquest ttc lithotriptor cable, unknown reference part number.Initial reporter occupation: unknown.Investigation evaluation: provided with the returned device was a micro label from the lot number provided in the report.The label matches the product returned.Three (3) baskets for related 1037905-2019-00304 and one (1) basket for this report were included in the return, as well as two (2) detached basket handles, two (2) detached basket sheaths, a loose section of drive wire, and a conquest ttc lithotripter cable.Because it was unknown which basket handle/sheath belonged to which basket, a handle and sheath were arbitrarily chosen to be included in this report and the other handle and sheath is included in 1037905-2019-00304.The loose section of drive wire and the conquest ttc lithotripter cable are included in pr 1037905-2019-00304.Our evaluation of the product confirmed the report.A section of the distal end of the basket approximately 177.4 cm long was included in the return.The drive wire was broken and frayed at the proximal end of the returned portion of the device.The basket was misshapen.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The handle had a small amount of wire at the distal end where it was cut prior to lithotripsy.The remaining sheath was approximately 217.3 cm long with kinks throughout and contained clear fluid.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this device includes the following: "surgical intervention may be required if impaction occurs." the instructions for use of the sohendra lithotriptor handle warns, "due to the varying compositions of biliary stones, stone fracture may not be possible.If the stone cannot be fractured, continued rotation of the handle may cause the basket wire to break, requiring surgical intervention." prior to distribution, all the web extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
THE WEB EXTRACTION BASKET
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8667653
Report Number1037905-2019-00305
Device Sequence Number16214492
Product Code FFL
UDI-Device Identifier00827002227767
UDI-Public(01)00827002227767(17)220104(10)W4163348
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2022
Device Model NumberG22776
Device Catalogue NumberWEB-2X4
Device Lot NumberW4163348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SOEHENDRA LITHOTRIPTOR HANDLE, SLH-1